Alert archive / Colorado / High Wind Watches in 2007

High Wind Watch 7, NWS Denver/Boulder, CO

October 18, 20079 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Oct 18, 2007, 4:42 AM MDT for 9 counties in Colorado. It took effect at Oct 18, 2007, 9:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 4:42 AM MDT (10:42 UTC)
In effect from
Oct 18, 2007, 9:00 PM MDT
Expired
Oct 18, 2007, 3:41 PM MDT
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
2375 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 181042
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
442 AM MDT THU OCT 18 2007

...WINDY DAY TODAY FOLLOWED BY POTENTIALLY STRONGER WINDS IN AND
NEAR THE FRONT RANGE TONIGHT AND FRIDAY MORNING...

.A DEEP SURFACE LOW PRESSURE SYSTEM MOVING INTO THE UPPER MIDWEST
WILL COMBINE WITH HIGH PRESSURE OVER THE GREAT BASIN TO PRODUCE STRONG
AND GUSTY NORTHWEST WINDS TODAY. SPEEDS OF 25 TO 35 MPH WILL BE
COMMON...WITH PEAK GUSTS AROUND 50 MPH. STRONGER WINDS WILL BE
POSSIBLE IN AND NEAR THE FRONT RANGE FOOTHILLS TONIGHT AND FRIDAY
MORNING...WITH GUSTS UP TO 80 MPH POSSIBLE IN WIND PRONE AREAS.

COZ042-048>051-181145-
/O.CAN.KBOU.HW.A.0006.071018T1200Z-071019T0000Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-
SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
442 AM MDT THU OCT 18 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

NORTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON TODAY...WITH GUSTS
AROUND 50 MPH. THIS IS JUST SHY OF HIGH WIND CRITERIA WHICH IS
DEFINED AS SUSTAINED WINDS OF AT LEAST 40 MPH WITH GUSTS TO 58
MPH.

$$

COZ035-036-038-039-181845-
/O.NEW.KBOU.HW.A.0007.071019T0300Z-071019T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
442 AM MDT THU OCT 18 2007

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING. 

WINDS WILL TEMPORARILY DECREASE LATE THIS AFTERNOON AND
EVENING...ONLY TO INCREASE AGAIN OVERNIGHT. WINDS WILL BE
SPORADIC AND HIGHLY VARIABLE...BUT SPEEDS OF 30 TO 40 MPH WITH
GUSTS UP TO 80 MPH WILL STILL BE POSSIBLE. THE STRONGEST WINDS
CAN BE EXPECTED AROUND SUNRISE FRIDAY...AND SHOULD BE CONFINED TO
NORMALLY WIND PRONE AREAS SUCH AS LOCATIONS ALONG THE PEAK TO PEAK
HIGHWAY...HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...AND HIGHWAY 36
BETWEEN BROOMFIELD AND ESTES PARK.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE
ACTION SHOULD HIGH WINDS DEVELOP.

$$

BARJENBRUCH/DANKERS
2 follow-up statements
000 
WWUS75 KBOU 181612
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1012 AM MDT THU OCT 18 2007

...HIGH WINDS ON THE PLAINS TODAY AND POTENTIALLY STRONGER WINDS IN
AND NEAR THE FRONT RANGE TONIGHT AND FRIDAY MORNING...

.A DEEP SURFACE LOW PRESSURE SYSTEM MOVING INTO THE UPPER MIDWEST
WILL COMBINE WITH HIGH PRESSURE OVER THE GREAT BASIN TO PRODUCE
STRONG AND GUSTY NORTHWEST WINDS TODAY. THE WINDS ON THE PLAINS
WILL PEAK THIS AFTERNOON. A MOUNTAIN WAVE IS EXPECTED TO DEVELOP
ALONG THE FRONT RANGE OVERNIGHT...POTENTIALLY BRINGING DAMAGING
WINDS ALOFT TO THE SURFACE.

COZ042-044-046>051-182300-
/O.NEW.KBOU.HW.W.0005.071018T1612Z-071018T2300Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...AGATE...
HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
1012 AM MDT THU OCT 18 2007

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED
THIS AFTERNOON. AT MID MORNING WINDS WERE ALREADY GUSTING IN THE
40 TO 55 MPH RANGE IN AREAS EAST OF FORT MORGAN AND LIMON.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

COZ035-036-038-039-190015-
/O.CON.KBOU.HW.A.0007.071019T0300Z-071019T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT
1012 AM MDT THU OCT 18 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH FRIDAY MORNING. 

WINDS WILL TEMPORARILY DECREASE LATE THIS AFTERNOON AND EVENING...
ONLY TO INCREASE AGAIN OVERNIGHT. WINDS WILL BE SPORADIC AND
HIGHLY VARIABLE...BUT SPEEDS OF 30 TO 40 MPH WITH GUSTS UP TO
80 MPH WILL STILL BE POSSIBLE. THE STRONGEST WINDS CAN BE
EXPECTED AROUND SUNRISE FRIDAY...AND SHOULD BE CONFINED TO
NORMALLY WIND PRONE AREAS SUCH AS LOCATIONS ALONG THE PEAK TO
PEAK HIGHWAY...HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...AND
HIGHWAY 36 BETWEEN BROOMFIELD AND ESTES PARK.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE
ACTION SHOULD HIGH WINDS DEVELOP.

$$

GIMMESTAD
000 
WWUS75 KBOU 182141
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
341 PM MDT THU OCT 18 2007

...HIGH WINDS ON THE PLAINS TODAY AND POTENTIALLY STRONGER WINDS
IN AND NEAR THE FRONT RANGE TONIGHT AND FRIDAY MORNING...

.WINDS ON THE PLAINS WILL DECREASE BY EVENING AS LOW PRESSURE OVER
THE MIDWEST MOVES EAST. HOWEVER...A STRONG JET STREAM WILL MOVE
OVER THE FRONT RANGE. A MOUNTAIN WAVE IS EXPECTED TO DEVELOP
OVERNIGHT...POTENTIALLY BRINGING DAMAGING WINDS ALOFT TO THE
SURFACE IN THE FRONT RANGE FOOTHILLS.

COZ038-039-182245-
/O.CAN.KBOU.HW.A.0007.071019T0300Z-071019T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT
341 PM MDT THU OCT 18 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS ARE EXPECTED TO DIMINISH THIS EVENING...BUT INCREASE AGAIN
LATER TONIGHT. OCCASIONAL WIND GUSTS AS HIGH AS 55 MPH ARE
EXPECTED LATE TONIGHT AND FRIDAY MORNING.

$$

COZ035-036-190545-
/O.UPG.KBOU.HW.A.0007.071019T0300Z-071019T1800Z/
/O.NEW.KBOU.HW.W.0006.071019T0300Z-071019T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
341 PM MDT THU OCT 18 2007

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL TEMPORARILY DECREASE LATE THIS AFTERNOON AND
EVENING...ONLY TO INCREASE AGAIN OVERNIGHT. WINDS WILL BE
SPORADIC AND HIGHLY VARIABLE...BUT SPEEDS OF 20 TO 40 MPH WILL BE
COMMON AND GUSTS UP TO 80 MPH ARE EXPECTED IN THE NORMALLY
WINDIEST AREAS. SOME OF THE WIND PRONE AREAS INCLUDE ROCKY
FLATS...THE BOULDER COUNTY FOOTHILLS...BUCKHORN MOUNTAIN IN LARIMER
COUNTY AND ALONG THE WYOMING BORDER. THE STRONGEST WINDS CAN BE
EXPECTED AROUND SUNRISE FRIDAY.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

COZ042-044-046>051-182300-
/O.CON.KBOU.HW.W.0005.000000T0000Z-071018T2300Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...AGATE...
HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
341 PM MDT THU OCT 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DIMINISH LATE THIS AFTERNOON. 

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Oct 18, 4:20 AM MDT, 22 minutes earlier.

Area forecast discussion, Oct 18, 4:20 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
420 AM MDT THU OCT 18 2007

.SHORT TERM...PRESSURE GRADIENTS ACROSS COLORADO THIS MORNING ARE
COMBINING WITH MODERATE NORTHWESTERLY FLOW ALOFT TO PRODUCE GUSTY
WINDS ALONG THE FRONT RANGE AND OUT ONTO THE PLAINS.  BREEZY
CONDITIONS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ACROSS
THE PLAINS AS THE CIRCULATION AROUND A LARGE LOW PRESSURE AREA OVER
THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY CONTINUES.  THE
PRESSURE GRADIENTS ACROSS THE STATE...ALTHOUGH ABOUT 16 MBS FOR
KGJT-KGLD...ARE NOT AS STRONG AS THEY WERE FORECAST BY PREVIOUS
MODEL RUNS.  THUS IT SEEMS THAT PEAK WINDS ON THE PLAINS WILL ONLY
BE IN THE 30S WITH GUSTS INTO THE 40S...BELOW HIGH WIND CRITERIA.
BUFR SOUNDINGS ON THE PLAINS ONLY SHOW A PEAK WIND OF 44 KTS IN THE
MIXED LAYER THIS AFTERNOON.  WILL THEREFORE CANCEL THE HIGH WIND
WATCH ON THE NORTHEAST PLAINS.  IN ADDITION TO THE WIND ON THE
PLAINS...SOME SNOW HAS BEEN FALLING OVER THE HIGHER MOUNTAIN PEAKS
THIS MORNING.  THIS SCATTERED ACTIVITY SHOULD CONTINUE THROUGH THE
MORNING AND THEN DECREASE THROUGH THE AFTERNOON AS SUBISDENCE FROM A
BUILDING UPPER RIDGE SPREADS OVER THE STATE FROM THE SOUTHWEST.

FOR LATER TONIGHT...CONTINUING NORTHWESTERLY FLOW IS GOING TO SET UP
A PERIOD OF CHINOOK WINDS ALONG THE FRONT RANGE.  CROSS SECTIONS
ACROSS THE STATE SHOW AN AMPLIFIED WAVE DEVELOPING OVER THE
FOOTHILLS BY 03Z THIS EVENING AND THEN CONTINUING THROUGH THE
NIGHT.  FURTHER ALOFT...A 110 KNOT JET WILL BE IN PLACE OVER WESTERN
WYOMING AND NORTHWEST COLORADO WITH THE FOOTHILLS LOCATED UNDER THE
NOSE OF THE APPROACHING JET.  AS A STABLE LAYER AT MOUNTAIN TOPS
FORMS IN THE EVENING...THE VERTICAL SHEAR PROFILE WILL BECOME
FAVORABLE FOR THE CHINOOK WIND EVENT.  FOR THESE REASONS...WILL
ISSUE A NEW HIGH WIND WATCH FOR THE FOOTHILLS AND ADJACENT PLAINS
FROM 03Z TONIGHT THROUGH 18Z ON FRIDAY.  ADDITIONAL DISCUSSION OF
THIS SITUATION FOLLOWS.  OTHER THAN THE WINDS...THE REST OF THE
WEATHER SHOULD BE DRY WITH TEMPERATURES NEAR TO SLIGHTLY BELOW
NORMAL.

.LONG TERM...SHORT RANGE MODELS SHOWING A CLASSIC CHINOOK SETUP
CONTINUING INTO FRIDAY MORNING.  STRONG UPPER LEVEL JET SHIFTS NORTH
OF THE AREA LATE TONIGHT INTO FRIDAY MORNING WITH LARGE SCALE
SUBSIDENCE...STRENGTHENING MOUNTAIN TOP STABLE LAYER...AND
DECREASING VERTICAL SPEED SHEAR.  THE ONLY DRAWBACK FOR A FRONT
RANGE WIND EVENT WOULD BE THE ACTUAL STRENGTH OF THE CROSS MOUNTAIN
FLOW...WHICH UPSTREAM OF THE MOUNTAINS IS ABOUT 40 KNOTS.  THAT
WOULD BE MARGINAL FOR HIGH WINDS BUT THE QUALITY OF THE OTHER
FACTORS STILL SUPPORT A HIGHLIGHT AND POTENTIAL FOR 80 MPH WIND
GUSTS IN FAVORED CHINOOK AREAS.  DONT SEE STRONGER GUSTS GETTING
EAST OF I-25 IN THIS SCENARIO.

NEXT FEATURE TO FOCUS ON WILL BE THE TROUGH THAT WILL MOVE ACROSS
COLORADO THIS WEEKEND.  WHILE THE GFS AND NAM ARE MORE PROGRESSIVE...
THE 00Z ECMWF HELD STRONG WITH ITS DEEPER SOLUTION.  THERE IS A
CONSIDERABLE AMOUNT OF JET ENERGY STREAMING ACROSS THE PACIFIC SO
OBVIOUSLY CANT RULE OUT A STRONGER TROUGH.  EVEN SOME OF THE GFS
ENSEMBLES HAD THIS SYSTEM CARVING OUT A DEEPER TROUGH.  NO MATTER
WHAT THE DEPTH...THIS TROUGH SEEMS TO BE CARRYING THE COLDEST AIR OF
THE SEASON AND THERE WOULD BE A PERIOD OF CONSIDERABLE Q-G VERTICAL
MOTION.  FOR THIS REASON WILL GO WITH A CHANCE OF RAIN...AND
YES...ADD THE SNOW WORD FOR THE LOWER ELEVATIONS INCLUDING DENVER
LATE SATURDAY NIGHT INTO SUNDAY.

AFTER THIS SYSTEM...THE WEATHER PATTERN SEEMS TO SETTLE DOWN A BIT
WITH RIDGING AND WARMING BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...SHOULD SEE NO PROBLEMS WITH CIGS AND VSBYS THROUGH TODAY
AND TONIGHT.  HOWEVER...BREEZY WEST TO NORTHWEST WINDS THROUGH THIS
MORNING MAY CAUSE CROSSWIND PROBLEMS.  WIND SPEEDS WILL INCREASE BY
MID-MORNING AS DAYTIME HEATING DISSIPATES LOW LEVEL INVERSIONS AND
WINDS ALOFT BEGIN MIXING TO THE SURFACE.  WINDS SHOULD PEAK BETWEEN
18Z AND 21Z THEN BEGIN DIMINISHING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR THE FRONT
  RANGE FOOTHILLS AND ADJACENT PLAINS LATE THIS EVENING TIL NOON
  FRIDAY...ZONES 35..36..38..AND 39.

&&

KDRBY/BARJENBRUCH
Hazardous weather outlook, Oct 17, 11:00 AM MDT, 17 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1100 AM MDT WED OCT 17 2007

COZ030>051-181200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1100 AM MDT WED OCT 17 2007

... HIGH WIND WATCH EXTREME NORTHEAST THURSDAY ...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS ARE LIKELY FOR THE MOUNTAINS TODAY AND TONIGHT...WITH 3
TO 7 INCHES OF SNOW POSSIBLE IN THE HIGHER PASSES.  ON THE PLAINS
EXPECT ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING...DECREASING NEAR THE FOOTHILLS OVERNIGHT...BUT SCATTERED
SHOWERS IN THE FAR NORTHEAST OVERNIGHT TONIGHT.  WINDS WILL ALSO BE
AN ISSUE TONIGHT WITH WEST TO NORTHWEST WINDS 20 TO 30 MPH
ESPECIALLY OVER THE MOUNTAINS AND FAR NORTHEAST PLAINS.

DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS ARE EXPECTED TO DEVELOP ON THURSDAY FROM THE
FOOTHILLS EASTWARD ACROSS THE PLAINS.  A HIGH WIND WATCH HAS BEEN
POSTED FOR THURSDAY OVER LOGAN...WASHINGTON...SEDGWICK AND PHILLIPS
COUNTIES.  WEST TO NORTHWEST WINDS AT 25 TO 40 MPH WITH SOME GUSTS
TO 55 MPH MAY CAUSE HAZARDOUS CONDITIONS FOR HIGH PROFILE VEHICLES
AND OBJECTS.

THE NEXT STORM TO AFFECT THE FORECAST AREA IS EXPECTED SATURDAY
NIGHT AND SUNDAY.  THERE WILL BE A CHANCE OF SNOW IN THE MOUNTAINS
AND RAIN OUT ON THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RTG/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 10:12 AM MDTHigh Wind WarningBOUElbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more7 hr
Oct 18, 3:41 PM MDTHigh Wind WarningBOUBoulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more20 hr

Nearby

High Wind Watches in Colorado, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.